Ask The Doctor > Questions & Answers > Question about birth control

Question about birth control

Patient: Hello, I am on birth control and got my period 2 weeks earlier than normal. I continued with my pills as if I had hadn’t gotten it and now I am on the week with the sugar pills when I will not be getting my period. Should I start a new pack or take the sugar pills?

 

 

Symptoms: Early period

 

 

Doctor: Hello,Thanks for contacting askthedoctor.comIf you have been regular on birth control then chances are that you h ave had what is called breakthrough bleeding may be because of probable delay in the normal timing of taking the pills . As you continued the pill sand the bleeding stopped, then it is likely that with the sugar pills you shall have your menses now.However it would be a safe practice to follow barrier contraception for this whole week till menses initiate.i hope i have answered your query in detail.wishing you good health.regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment